MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 7MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 7MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number M003SSC07070
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure after inflating the subject balloon inside the body, deflation was attempted with a syringe, but the subject balloon failed to deflate.Despite the removal of the guidewire, the subject balloon still did not deflate.The device was removed from the body for a visual inspection, which revealed a severe kink in the subject balloon's lumen.The subject balloon was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned for analysis and the subject balloon catheter shaft was noted to be kinked/bent at approximately 25cm and 69cm from the hub, which indicates the device encountered a force during the procedure.The subject balloon catheter distal end was significantly damaged and the balloon was ruptured with dried blood visible on the micromachined hypotube.An unsuccessful attempt was made to flush the device and it was not possible to advance a demonstration guidewire as the subject balloon catheter shaft was blocked/occluded.The subject balloon catheter was cut to find the cause of the blockage and dry procedural fluids including blood were removed from inside the shaft.In the case of this complaint, while continuous flush was maintained throughout the procedure, there was a significant amount of dried blood in the subject balloon catheter shaft and on the micromachined hypotube which would indicate that flush was not sufficient to prevent retrograde blood flowing into the balloon catheter.It is most probable the blood in the balloon prevented it from deflating and contributed to the damage to the balloon catheter distal end.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that there was no problem during the preparation of the device.After balloon inflation inside the body, when deflation was attempted with a syringe, the balloon did not deflate, and the micro guidewire was removed urgently but the balloon did not deflate.The device was removed as is from the body, and visually examined the balloon, the lumen of the balloon was found to be severely kinked.The as reported balloon difficult/unable to deflate during use and balloon catheter kinked/bent and as analysed balloon catheter shaft blocked/occluded, balloon catheter kinked/bent, balloon has hole/perforation during use will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TRANSFORM SUPER COMPLIANT 7MM X 7MM - US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19354136
Report Number3008881809-2024-00221
Device Sequence Number12693944
Product Code MJN
UDI-Device Identifier07613327004700
UDI-Public07613327004700
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberM003SSC07070
Device Lot Number24215296
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIKAI BLACK 14 (ASAHI)
Patient SexUnknown